Alert archive / Kansas / River Flood Warnings in 2013

River Flood Warning 63, NWS Wichita, KS

August 10, 2013Kingman County, Kansas

NWS Wichita, KS issued this river flood warning at Aug 10, 2013, 3:48 AM CDT for Kingman County, Kansas. It took effect at Aug 10, 2013, 7:00 AM CDT. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Aug 10, 2013, 3:48 AM CDT (08:48 UTC)
In effect from
Aug 10, 2013, 7:00 AM CDT
Expired
Aug 10, 2013, 9:15 AM CDT
In force
2 hr
Issued by
NWS Wichita, KS
Flood severity
Minor

County Kingman County, KS

The radar

The Wichita radar (KICT), 62 km from the middle of the area, began a volume at 08:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Ninnescah River near Murdock (MDKK1).

Action stage
6 ft
Minor stage
8 ft
Moderate stage
10 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07145200, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

409 
WGUS43 KICT 100848
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE WICHITA KS
348 AM CDT SAT AUG 10 2013

...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas... 

  Ninnescah South Fork Near Murdock affecting Kingman County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC095-102248-
/O.NEW.KICT.FL.W.0063.130810T1200Z-130811T0600Z/
/MDKK1.1.ER.130810T1200Z.130810T1200Z.130810T1800Z.NO/
348 AM CDT SAT AUG 10 2013

The National Weather Service in Wichita, KS has issued a 

* Flood Warning for 
  The Ninnescah South Fork Near Murdock.
* from this morning to late tonight.
* At 3:15 AM Saturday the stage was 7.9 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise to near flood stage this 
  morning.
* Impact...At 8.0 feet...Minor flooding occurs along the right 
  upstream bank affecting pastureland and along left downstream bank.
  

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sun    Mon    Tue
  Murdock         8.0    7.9  Sat 03 AM    7.1    6.0    5.0

$$

KED
1 follow-up statement
721 
WGUS83 KICT 101416
FLSICT
FLOOD STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS 
915 AM CDT SAT AUG 10 2013

...The flood warning is cancelled for the following river in 
Kansas...
 
  Ninnescah South Fork Near Murdock affecting Kingman County.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Do not drive into flooded areas or go around barricades. Shallow 
flowing water can wash a car from the roadway.

&&

KSC095-101445-
/O.CAN.KICT.FL.W.0063.000000T0000Z-130811T0600Z/
/MDKK1.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
915 AM CDT SAT AUG 10 2013

The Flood Warning is cancelled for
  The Ninnescah South Fork Near Murdock.
* At  9:00 AM Saturday the stage was 7.5 feet.
* Flood stage is 8.0 feet.
* Forecast...The river crested below flood stage at 8.0 feet. The 
  river will fall to 6.4 feet by .
* Impact...At 8.0 feet...Minor flooding occurs along the right 
  upstream bank affecting pastureland and along left downstream bank.
  

&&


                  FLD    OBSERVED           FORECAST 7 AM
Location          STG    STG  DAY TIME     Sun    Mon    Tue
  Murdock         8.0   7.5  Sat 09 AM    6.4    5.7    4.9

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Aug 10, 3:39 AM CDT, 9 minutes earlier.

Area forecast discussion, Aug 10, 3:39 AM CDT, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
339 AM CDT SAT AUG 10 2013

.SHORT TERM...(TODAY THROUGH MONDAY )
ISSUED AT 338 AM CDT SAT AUG 10 2013

TODAY:
IMMEDIATE FOCUS IS FOG POTENTIAL AS CLEAR SKIES...LIGHT NLY WINDS AND
OBVIOUSLY SOAKED GROUNDS DEFINITELY PROMOTE ITS DEVELOPMENT. TEMP/
DWPT DEPRESSIONS ARE 4F OR LESS WITH MATCHING TEMP/DWPTS AT A COUPLE
LOCATIONS. FOR NOW HAVE RETAINED "PATCHY" DESCRIPTOR BUT DID APPLY A
1 MILE DESCRIPTOR TO ALL AREAS. THE FOG SHOULD DISSIPATE BY 10 AM WITH
CUMULUS QUICKLY FORMING THEREAFTER. THE COMBINATION OF SOAKED GROUNDS
& THE DEVELOPING CUMULUS SHOULD INHIBIT WARMUP WITH HIGHS IN THE LWR
80S.

TONIGHT-MON NGT:
TSRA ARE STILL SCHEDULED TO RETURN TO KICT COUNTRY SUN AFTERNOON AS A
DEVELOPING FRONT RANGE SFC TROF ENABLES RICHER LWR-DECK MOISTURE TO
MIGRATE N ACROSS KS. COVERAGE TO GRADUALLY INCREASE AS A WEAK BUT NONE
THE LESS DISCERNIBLE MID-LVL SHORTWAVE & ACCOMPANYING VORT LOBE MOVE E
OVER KS. DUE TO FEEBLE UPR PATTERN SVR POTENTIAL LIMITED BUT ONCE AGAIN
+RA ARE SURE TO OCCUR AS PWS INCREASE MARKEDLY FROM ~150% MON MORNING
TO A POTENT 200-225% MON NGT. SUCH A SCENARIO IS REINFORCED BY A WEAK
COLD FRONT THAT'LL SAG DUE S TOWARD CNTRL KS MON NGT WHEN +TSRA ARE
MOST LIKELY TO OCCUR. NO DOUBT SUCH A PATTERN WOULD HAVE MAJOR FLOODING
RAMIFICATIONS THAT WILL OBVIOUSLY DRAW CONSIDERABLE ATTENTION. FURTHER
FLOOD WATCHES ARE LIKELY FOR MON & ESPECIALLY MON NGT. STAY TUNED.

.LONG TERM...(TUESDAY THROUGH FRIDAY)
ISSUED AT 338 AM CDT SAT AUG 10 2013

THE BEHAVIOR & POSITIONING OF THE COLD FRONT IS ONE FEATURE THAT WILL
CONTINUE TO DRAW CONSIDERABLE ATTENTION TUE & TUE NGT. WITH A MID-UPR
RIDGE AMPLIFYING AS IT VENTURES E TOWARD THE GREAT PLAINS NW UPR-DECK
REGIME GRADUALLY STRENGTHENS WHICH WOULD PUSH THE FRONT FURTHER INTO
OK...PERHAPS TO THE RED RIVER. SUCH A REGIME WOULD FORCE A SFC-850MB
HIGH S OVER THE MS VALLEY. THIS WOULD GRADUALLY SHUNT THE HIGHER TSRA
POTENTIAL TOWARD THE WRN HALF OF THE GREAT PLAINS. THEREFORE POPS HAVE
BEEN LOWERED OVER THE ERN HALF OF THE CWA TUE NGT & WED WITH A DRY
FCST NOW BEING PICTURED FROM WED NGT-THU NGT FOR MOST AREAS.

&&

.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT)
ISSUED AT 1139 PM CDT FRI AUG 9 2013

ANTICIPATING PATCHY/AREAS OF FOG TO DEVELOP OVERNIGHT AND PERSIST
A FEW HOURS PAST SUNRISE SATURDAY ACROSS THE AREA...DUE TO LIGHT
WINDS...CLEAR SKIES AND WIDESPREAD MOIST GROUNDS. HIT 06Z TAFS A
BIT HARDER THAN 00Z ISSUANCE...WITH AT LEAST TEMPO IFR VSBYS
ANTICIPATED...ALTHOUGH PATCHY LIFR WILL BE POSSIBLE. SUSPECT BEST
POTENTIAL FOR FOG WILL BE KICT-KHUT-KCNU WHERE MOST RAIN HAS
FALLEN AS OF LATE. TIMELY AMENDMENTS WILL BE ISSUED WHEN/WHERE
NEEDED.

ADK

&&

.PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    83  65  87  71 /  10  10  10  40
HUTCHINSON      83  64  86  70 /   0  10  20  40
NEWTON          83  63  86  71 /  10  10  10  40
ELDORADO        83  64  86  71 /  10  10  10  30
WINFIELD-KWLD   83  65  88  71 /  10  10  10  40
RUSSELL         84  66  87  67 /   0   0  20  40
GREAT BEND      83  65  86  67 /   0   0  20  50
SALINA          85  64  87  70 /   0   0  20  30
MCPHERSON       83  64  86  70 /   0  10  20  40
COFFEYVILLE     84  66  88  74 /  10  10  20  30
CHANUTE         83  64  87  73 /  10  10  10  20
IOLA            83  63  86  73 /  10  10  10  20
PARSONS-KPPF    84  65  87  73 /  10  10  20  30

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

ES
Hazardous weather outlook, Aug 9, 8:12 PM CDT, 7 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
812 PM CDT FRI AUG 9 2013

KSZ032-033-047>053-067>072-082-083-091>096-098>100-110115-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
812 PM CDT FRI AUG 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

SEVERAL FLOOD WARNINGS ARE IN EFFECT FOR PARTS OF SOUTH CENTRAL
AND SOUTHEAST KANSAS. SEE THE LATEST WARNINGS AND STATEMENTS FOR
ADDITIONAL DETAILS.

AREAS OF FOG MAY DEVELOP ACROSS THE AREA LATE TONIGHT. PATCHY
DENSE FOG WILL BE POSSIBLE...ESPECIALLY FOR SHELTERED AND LOW-
LYING AREAS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

PATCHY DENSE FOG MAY LINGER FOR A FEW HOURS PAST SUNRISE SATURDAY.

A FEW THUNDERSTORMS WILL RETURN TO PRIMARILY CENTRAL KANSAS LATE
SUNDAY AFTERNOON. THE THUNDERSTORMS WILL GRADUALLY INCREASE AND
SPREAD OVER THE REMAINDER OF THE REGION SUNDAY NIGHT. SCATTERED TO
NUMEROUS THUNDERSTORMS ARE LIKELY OVER THE REGION FOR THE UPCOMING
WORK WEEK. THESE THUNDERSTORMS MAY BE SEVERE AND PRODUCE HEAVY
RAIN.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 10, 2:29 AM CDTRiver Flood WarningICTMarion7 hr
Aug 10, 4:06 AM CDTRiver Flood WarningICTSedgwick28 hr
Aug 10, 2:38 PM CDTRiver Flood WarningICTHarvey, Reno18 hr

Nearby

River Flood Warnings in Kansas, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.